During the past two years case reports of contact dermatitis, leukoderma, hyperpigmentation, and combinations of leukoderma and hyperpigmentation after the use of commercial ointments containing monobenzyl ether of hydroquinone (MBH) have been appearing in the literature.1-6 It is the purpose of this paper to add to the literature two more patients who experienced such reactions.
One of them was a fair-skinned blonde woman. To my knowledge, leukoderma after the use of monobenzone (Benoquin) ointment in a fair-skinned person has not been previously reported. The leukoderma in both patients has lasted for nearly three years. The tendency for MBH leukoderma to persist for years has not received sufficient emphasis in the literature and is one of the bases for these case reports.
Report of Cases
A 27-year-old Mexican man applied a commercial ointment containing 20% MBH to his right cheek in January-February, 1956. A severe widespread dermatitis occurred